MAUDE Adverse Event Report: ABBOTT GMBH TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT GMBH TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN
Model Number 6L45-22
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely decreased total bilirubin results generated on the architect c4000 analyzer for three patients after switching to a new lot of bilirubin calibrator.The customer also noted a downward shift on quality controls and one of the three control levels were out of range.The customer believed the results from the old calibrator were correct.The following data was provided: total bilirubin normal patient ranges: 3.4 to 20.5 umol/l.Sid (b)(6): result (new calibrator) = 17.4 umol/l; result (old calibrator) = 23.9 umol/l.Sid (b)(6): result (new calibrator) = 18.9 umol/l; result (old calibrator) = 24.8 umol/l.Sid (b)(6): result (new calibrator) = 18.6 umol/l; result (old calibrator) = 27.3 umol/l.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Patient identifiers: sids = (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
Section d10 - concomitant product: additional product added: cc bilirubin cal(6x5ml),01e66-05,97449fd01.The complaint investigation for falsely decreased total bilirubin results, while using total bilirubin reagent lot 62321uq07 with architect bilirubin calibrator lot 97449fd01, included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, and device history records review.Return testing was not completed as returns were not available.Trending review did not identify any trends for the issue for the product.Device history record review did not identify any non-conformances or deviations with the likely cause lot and the complaint issue.Labeling was reviewed and sufficiently addresses the customer's issue.All release criteria were met and the product continues to perform within specifications.However, a notification letter was provided to customers to explain the potential for lower recovery in total bilirubin results when using architect bilirubin calibrator specific lot numbers (including lot 97449fd01 in use at the customer site).The architect bilirubin calibrator lot 97449fd01 is performing as expected.Based on our investigation, no systemic issue or deficiency was identified for the total bilirubin reagent lot 62321uq07 when used with architect bilirubin calibrator lot 97449fd01.

Brand Name
TOTAL BILIRUBIN
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key16384927
Report Number3002809144-2023-00087
Device Sequence Number5605458
Product Code CIG
UDI-Device Identifier00380740174965
UDI-Public00380740174965
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number6L45-22
Device Catalogue Number06L45-22
Device Lot Number62321UQ07
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer03/24/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC C4 PROC MOD, 02P24-01, (B)(6); ARC C4 PROC MOD, 02P24-01, (B)(6); CC BILIRUBIN CAL(6X5ML), 01E66-05, 97449FD01
Patient SexUnknown